Alert archive / Colorado / Wind Advisories in 2012

Wind Advisory 25, NWS Grand Junction, CO

October 24, 201211 counties in Colorado; Grand County, San Juan County, Utah

NWS Grand Junction, CO issued this wind advisory at Oct 24, 2012, 10:27 AM MDT for 11 counties in Colorado; Grand County, San Juan County, Utah. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2012, 10:27 AM MDT (16:27 UTC)
Expired
Oct 24, 2012, 7:00 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Archuleta County, CO, Delta County, CO, Dolores County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 109 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2532 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WWUS75 KGJT 241627
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1027 AM MDT WED OCT 24 2012

...STRONG GUSTY WINDS THROUGH TODAY...

.A VIGOROUS PACIFIC LOW PRESSURE TROUGH WILL PASS THROUGH THE
GREAT BASIN TODAY. ITS ASSOCIATED COLD FRONT WILL WORK ACROSS
NORTHEAST UTAH AND NORTHWEST COLORADO THIS MORNING...THEN SWEEP
THROUGH THE REGION THIS AFTERNOON AND EVENING. STRONG SOUTHWEST
WINDS AHEAD OF THE COLD FRONT WILL SHIFT TO NORTHWEST AS IT
PASSES. WIND GUSTS WILL DIMINISH AFTER SUNSET THIS EVENING.

COZ011-014-020>023-UTZ022-027-029-250030-
/O.NEW.KGJT.WI.Y.0025.121024T1627Z-121025T0100Z/
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GUNNISON...CIMARRON...GATEWAY...NUCLA...CORTEZ...
DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
1027 AM MDT WED OCT 24 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...UNTIL 7 PM THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 50 MPH...SHIFTING
  TO WEST THEN NORTHWEST LATE AFTERNOON.

* VISIBILITY...LESS THAN 3 MILES IN LOCAL BLOWING DUST.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL 
  BLOWING DUST MAY BE REDUCED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ017-018-250030-
/O.NEW.KGJT.WI.Y.0025.121024T1627Z-121025T0100Z/
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...RIDGWAY...GLADE PARK...OURAY...
TELLURIDE...LAKE CITY
1027 AM MDT WED OCT 24 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...UNTIL 7 PM THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH...SHIFTING TO
  WEST THEN NORTHWEST LATE AFTERNOON.

* VISIBILITY...LESS THAN 3 MILES IN LOCAL BLOWING DUST.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL 
  BLOWING DUST MAY BE REDUCED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
2 follow-up statements
317 
WWUS75 KGJT 242102
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
302 PM MDT WED OCT 24 2012

...STRONG GUSTY WINDS THROUGH TODAY...
...COLD TEMPERATURES TONIGHT AND ESPECIALLY THURSDAY NIGHT...

.A VIGOROUS PACIFIC LOW PRESSURE TROUGH WILL PASS THROUGH THE
GREAT BASIN TODAY. ITS ASSOCIATED COLD FRONT WILL WORK ACROSS
NORTHEAST UTAH AND NORTHWEST COLORADO THIS MORNING...THEN SWEEP
THROUGH THE REGION THIS AFTERNOON AND EVENING. STRONG SOUTHWEST
WINDS AHEAD OF THE COLD FRONT WILL SHIFT TO NORTHWEST AS IT
PASSES. WIND GUSTS WILL DIMINISH AFTER SUNSET THIS EVENING
PRODUCING COLD OVERNIGHT LOW TEMPERATURES.

UTZ022-027-029-250515-
/O.NEW.KGJT.FZ.W.0012.121026T0600Z-121026T1500Z/
/O.CON.KGJT.WI.Y.0025.000000T0000Z-121025T0100Z/
SOUTHEAST UTAH-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...BLANDING...BLUFF...MEXICAN HAT...MOAB...
CASTLE VALLEY...THOMPSON SPRINGS
302 PM MDT WED OCT 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY. 

* TIMING...UNTIL 7 PM THIS EVENING. FREEZE WARNING THURSDAY
  MIDNIGHT UNTIL 9 AM FRIDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 50 MPH...SHIFTING 
  TO WEST THEN NORTHWEST LATE AFTERNOON. 

* VISIBILITY...LESS THAN 3 MILES IN LOCAL BLOWING DUST.

* TEMPERATURE...FRIDAY MORNING OF 20 TO 25 DEGREES.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL 
  BLOWING DUST MAY BE REDUCED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ021-250515-
/O.NEW.KGJT.FZ.W.0011.121025T0600Z-121025T1500Z/
/O.CON.KGJT.WI.Y.0025.000000T0000Z-121025T0100Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
302 PM MDT WED OCT 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY. 

* TIMING...WIND ADVISORY UNTIL 7 PM THIS EVENING. FREEZE WARNING
  MIDNIGHT TONIGHT THROUGH 9 AM THURSDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 50 MPH...SHIFTING 
  TO WEST THEN NORTHWEST LATE AFTERNOON. 

* VISIBILITY...LESS THAN 3 MILES IN LOCAL BLOWING DUST.

* TEMPERATURE...25-30 DEGREES.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL 
  BLOWING DUST MAY BE REDUCED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ006-250515-
/O.NEW.KGJT.FZ.W.0012.121026T0600Z-121026T1500Z/
GRAND VALLEY-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE
302 PM MDT WED OCT 24 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY. 

* TIMING...MIDNIGHT UNTIL 9 AM FRIDAY.

* TEMPERATURE...LOWERING TO 20 TO 25 DEGREES FRIDAY MORNING.

* IMPACTS...THIS WILL BE A SEASON ENDING KILLING FREEZE FOR 
  TENDER VEGETATION. REMOVAL OF GARDEN HOSES AND THE DRAINING OF 
  EVAPORATIVE COOLERS AND IRRIGATION PUMPS IS RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ011-014-020-022-023-250100-
/O.CON.KGJT.WI.Y.0025.000000T0000Z-121025T0100Z/
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
ANIMAS RIVER BASIN-SAN JUAN RIVER BASIN-
INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GUNNISON...CIMARRON...GATEWAY...NUCLA...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY
302 PM MDT WED OCT 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* TIMING...UNTIL 7 PM THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 50 MPH...SHIFTING 
  TO WEST THEN NORTHWEST LATE AFTERNOON. 

* VISIBILITY...LESS THAN 3 MILES IN LOCAL BLOWING DUST.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL 
  BLOWING DUST MAY BE REDUCED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ017-018-250100-
/O.CON.KGJT.WI.Y.0025.000000T0000Z-121025T0100Z/
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...RIDGWAY...GLADE PARK...OURAY...
TELLURIDE...LAKE CITY
302 PM MDT WED OCT 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* TIMING...UNTIL 7 PM THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH...SHIFTING 
  TO WEST THEN NORTHWEST LATE AFTERNOON. 

* VISIBILITY...LESS THAN 3 MILES IN LOCAL BLOWING DUST.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL 
  BLOWING DUST MAY BE REDUCED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
195 
WWUS75 KGJT 250102
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
702 PM MDT WED OCT 24 2012

...COLD TEMPERATURES TONIGHT AND ESPECIALLY THURSDAY NIGHT...

.A STRONG COLD FRONT WILL CONTINUE TO SWEEP SOUTHEAST ACROSS
EASTERN UTAH AND WESTERN COLORADO THIS EVENING. AS WINDS DIMINISH
BEHIND THE FRONT AND CLOUD COVER DISSIPATES...TEMPERATURES WILL
DROP...WITH FREEZING TEMPERATURES RETURNING TO MUCH OF THE REGION
BY LATE TONIGHT AND ESPECIALLY THURSDAY NIGHT AS DRIER AIR
ARRIVES. 

UTZ022-027-029-250915-
/O.EXP.KGJT.WI.Y.0025.000000T0000Z-121025T0100Z/
/O.CON.KGJT.FZ.W.0012.121026T0600Z-121026T1500Z/
SOUTHEAST UTAH-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...BLANDING...BLUFF...MEXICAN HAT...MOAB...
CASTLE VALLEY...THOMPSON SPRINGS
702 PM MDT WED OCT 24 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

* TIMING...FREEZE WARNING FROM MIDNIGHT MDT THURSDAY UNTIL 9 AM
  FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES FROM 20 TO 25 DEGREES BY SUNRISE
  FRIDAY MORNING. 

* IMPACTS...THIS WILL BE A SEASON ENDING KILLING FREEZE FOR TENDER
  VEGETATION. REMOVAL OF GARDEN HOSES AND THE DRAINING OF
  EVAPORATIVE COOLERS IS RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ021-250915-
/O.EXP.KGJT.WI.Y.0025.000000T0000Z-121025T0100Z/
/O.CON.KGJT.FZ.W.0011.121025T0600Z-121025T1500Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
702 PM MDT WED OCT 24 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

* TIMING...FREEZE WARNING FROM MIDNIGHT MDT THROUGH 9 AM THURSDAY.

* TEMPERATURE...25-30 DEGREES BY SUNRISE THURSDAY MORNING.

* IMPACTS...THIS WILL BE A SEASON ENDING KILLING FREEZE FOR TENDER
  VEGETATION. REMOVAL OF GARDEN HOSES AND THE DRAINING OF
  EVAPORATIVE COOLERS IS RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ011-014-020-022-023-250215-
/O.EXP.KGJT.WI.Y.0025.000000T0000Z-121025T0100Z/
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
ANIMAS RIVER BASIN-SAN JUAN RIVER BASIN-
INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GUNNISON...CIMARRON...GATEWAY...NUCLA...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY
702 PM MDT WED OCT 24 2012

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO DIMINISH BEHIND A STRONG COLD FRONT THAT
WILL BE MOVING THROUGH THE REGION THIS EVENING. AS A RESULT...THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.  

$$

COZ017-018-250215-
/O.EXP.KGJT.WI.Y.0025.000000T0000Z-121025T0100Z/
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...RIDGWAY...GLADE PARK...OURAY...
TELLURIDE...LAKE CITY
702 PM MDT WED OCT 24 2012

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO DIMINISH BEHIND A STRONG COLD FRONT THAT
WILL BE MOVING THROUGH THE REGION THIS EVENING. AS A RESULT...THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

COZ006-250915-
/O.CON.KGJT.FZ.W.0012.121026T0600Z-121026T1500Z/
GRAND VALLEY-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE
702 PM MDT WED OCT 24 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY...

* TIMING...MIDNIGHT MDT THURSDAY UNTIL 9 AM FRIDAY.

* TEMPERATURE...LOWERING TO 20 TO 25 DEGREES BY FRIDAY MORNING.

* IMPACTS...THIS WILL BE A SEASON ENDING KILLING FREEZE FOR 
  TENDER VEGETATION. REMOVAL OF GARDEN HOSES AND THE DRAINING OF 
  EVAPORATIVE COOLERS AND IRRIGATION PUMPS IS RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Oct 24, 4:16 AM MDT, 6 hours 11 minutes earlier.

Area forecast discussion, Oct 24, 4:16 AM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
416 AM MDT WED OCT 24 2012

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 416 AM MDT WED OCT 24 2012

A SURFACE FRONT LAY STALLED ALONG A 20N KCNY TO JUST SOUTH OF KCAG
LINE EARLY THIS MORNING. MOISTURE OVERRUNNING THE FRONT IN
SOUTHWESTERLY FLOW RESULTED IN A BROAD MID AND HIGH LEVEL CLOUD
SHIELD OVER NORTHEAST UTAH AND NORTHWEST COLORADO. KGJX RADAR WAS
PICKING UP SOME LIGHT PRECIPITATION JUST NORTH OF THE FRONT THOUGH
SUSPECT MUCH OF WHAT HAS BEEN DETECTED IS VIRGA. SUSPECT SNOW IS
FALLING OVER THE EASTERN UINTA MOUNTAINS THOUGH DATA FROM THE
SNOTEL SITES TOO NOISY TO ASCERTAIN THIS FOR CERTAIN.

TODAY: A VIGOROUS SHORTWAVE WILL EJECT EASTWARD THROUGH THE BASE
OF THE BROAD WEST COAST TROUGH LATER IN THE DAY. THIS WILL DRIVE
THE COLD FRONT DEEP INTO SOUTHEAST UTAH AND ABOUT TWO THIRDS OF
THE WAY THROUGH WESTERN COLORADO. FRONTOGENETIC FORCING ALONG THE
FRONT COMBINED WITH NEGATIVE DIV-Q ALOFT WILL PROVIDE LIFT FOR
MORE WIDESPREAD SHOWER ACTIVITY...ESPECIALLY ACROSS THE NORTH THIS
MORNING...SPREADING SOUTHWARD INTO THE CENTRAL PORTION OF THE
FORECAST AREA DURING THE AFTERNOON. MODELS INDICATED ATMOSPHERE
ALONG THE FRONTAL BOUNDARY WILL BE CONDITIONALLY UNSTABLE SO ADDED
MENTION OF ISOLATED STORMS IN ITS VICINITY. SNOW...ALREADY ONGOING
OVER THE EASTERN UINTA MOUNTAINS...WILL BECOME WIDESPREAD OVER THE
NORTHERN COLORADO MOUNTAINS AS WELL THE GORE AND ELK MOUNTAINS OF
CENTRAL COLORADO. IN NORTHERN COLORADO...SNOW LEVELS BEGIN AROUND
9000 FEET INITIALLY...FALLING TO AROUND 8000 FEET BEHIND THE FRONT
DURING THE AFTERNOON. SNOW LEVELS WERE ALREADY AT THE BASE OF THE
EASTERN UINTAS. SOUTHWEST WINDS WILL CONTINUE TO BE STRONG AHEAD
OF THE FRONT BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. MOISTURE
WILL BE SLOW TO REACH THE SOUTHERN MOUNTAINS TODAY...SO KEPT POPS
TO ISOLATED AND LOW END SCATTERED AND LEFT OUT ANY REAL CHANCES
FOR THE LOWER ELEVATIONS. WINTER WEATHER ADVISORIES APPEARED ON
TRACK SO MADE NO CHANGES.

TEMPERATURES WILL BE MARKEDLY COOLER TODAY IN RESPONSE TO COLD
AIR ADVECTION...INCREASED CLOUD COVER AND SHOWER ACTIVITY. FAVORED
THE COLDER MET GUIDANCE ACROSS THE NORTH.

TONIGHT-FRIDAY: THE STORM WILL BE WELL UNDERWAY ACROSS THE
FORECAST AREA THIS EVENING AS THE COLD FRONT PASSES OVER THE
SOUTHERN THIRD AND EXITS THE CWA BEFORE MIDNIGHT. THE FRONT WILL
BRING THE BEST CHANCE OF SHOWERS TO THE SAN JUANS THROUGH THE
EVENING. HOWEVER WITH LIMITED MOISTURE THAT FAR SOUTH...DO NOT
EXPECT MUCH MORE THAN SCATTERED ACTIVITY MAINLY TIMED WITH THE
FRONT...AND MAINLY OVER THE HIGHER PEAKS. OTHERWISE THE STORM WILL
TRANSITION INTO THE COLD PHASE AS THE MAIN TROUGH AND THE COLD
POOL ALOFT MOVE OVERHEAD. HOWEVER WE WILL SEE SOME DRIER AIR
BEGINNING TO FILTER IN FROM THE WEST BY EARLY THIS EVENING. SO
ACTIVITY WILL BEGIN TO DIMINISH OVER NORTHEAST AND EAST-CENTRAL UT
INITIALLY...AND THEN OVER FAR WESTERN CO MID TO LATE EVENING. THIS
TREND WILL CONTINUE OVERNIGHT WITH PRECIPITATION BECOMING
CONCENTRATED OVER THE NORTHERN AND CENTRAL MOUNTAINS...ESPECIALLY
ALONG THE DIVIDE. ALSO OROGRAPHIC SHOWERS WILL FAVOR NORTHWEST
FACING SLOPES. SNOW LEVELS WILL QUICKLY FALL AS THE SUN SETS...
DROPPING INTO THE VALLEYS. HOWEVER FOR THE LOWER VALLEYS...
PRECIPITATION WILL HAVE GREATLY DIMINISHED OR ENDED BY THE TIME IT
WILL BE COLD ENOUGH FOR SNOW. A COLD NIGHT IS EXPECTED BEHIND THE
FRONT WITH VALUES AROUND 6-12 COOLER THAN THIS MORNING'S LOWS.

ACTIVITY WILL WIND DOWN LATE TONIGHT AND EARLY THURSDAY BEFORE THE
UPPER JET CARRIES ANOTHER REINFORCING COLD SHOT INTO THE BASE OF
THE TROUGH THU AFTERNOON/EVENING. AS THIS WAVE OF COLDER AIR MOVES
OVER THE AREA INSTABILITY WILL INCREASE...KEEPING SHOWERS LIKELY
OVER THE FAVORED NORTHERN MOUNTAINS. AT 500 MB THE GFS BRINGS THE
-28C ISOTHERM OVER GRAND JUNCTION BY MIDNIGHT. THE NAM IS EVEN
COLDER WITH AN AREA OF -31C DIPPING ACROSS OUR NORTHERN EDGE.
HOWEVER ON THE LIMITING SIDE...MOISTURE WILL CONTINUE TO DIMINISH
THROUGH THE AFTERNOON SO ONLY LIGHT ACCUMULATIONS WILL BE EXPECTED
THROUGH THU/THU NIGHT. THE COOLING TREND CONTINUES FOR ANOTHER
DROP IN BOTH THE HIGH LOW TEMPERATURES.

A DRIER NORTHWEST FLOW WILL DOMINATE ON FRIDAY. CONDITIONS WILL BE
COLD AND DRY OTHER THAN SOME OROGRAPHIC SHOWERS OVER THE NORTHWEST
SLOPES OF THE NORTHERN AND CENTRAL MOUNTAINS.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 416 AM MDT WED OCT 24 2012

NORTHWEST FLOW CONTINUES ACROSS THE AREA THIS WEEKEND BEFORE FLAT
RIDGING FORMS OVER THE REGION EARLY NEXT WEEK. SIGNIFICANT WEATHER
IS NOT EXPECTED DURING THIS PERIOD THOUGH BOTH MODELS INDICATED
THERE MAY BE A FEW DISTURBANCES BRUSHING NORTHERN COLORADO DURING
THIS PERIOD POSSIBLY BRINGING SOME LIGHT SHOWERS TO THE MOUNTAINS.
HOWEVER...TIMING BETWEEN THE MODELS WAS POOR AND ITS UNLIKELY THAT
THE MODELS HAVE THE SKILL TO RESOLVE THESE FAST MOVING MINOR
PERTURBATIONS THAT FAR OUT. THEREFORE...LEFT THE LOW POP VALUES
GENERATED FROM BLENDED MODELS ACROSS THE NORTHERN MOUNTAINS DURING
MUCH OF THE PERIOD.

SEASON ENDING FREEZE FOR SOUTHEAST UTAH...THE GRAND VALLEY AND THE
LOWER ELEVATIONS OF MONTEZUMA AND DOLORES COUNTIES REMAINS A
POSSIBILITY SATURDAY MORNING. A WARMING TREND TAKES OVER THIS
WEEKEND WITH TEMPERATURES CLIMBING BACK TO SEASONAL NORMS EARLY
NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 416 AM MDT WED OCT 24 2012

RAIN AND SNOW SHOWERS WILL SPREAD SOUTHEASTWARD DURING THE DAY AS
A PACIFIC STORM SYSTEM CONTINUES TO MOVE SLOWLY THROUGH THE AREA.
MOUNTAIN SNOW WILL INCREASE IN COVERAGE AND INTENSITY AS THE DAY
PROGRESSES RESULTING IN FREQUENT MOUNTAIN OBSCURATIONS OVER THE
EASTERN UINTA AND NORTHERN COLORADO MOUNTAINS AS WELL AS THE
CENTRAL COLORADO MOUNTAINS AFTER 18Z AND CONTINUING THROUGH 12Z
THURSDAY. ITS LIKELY THAT KCAG...KHDN...KSBS...AND KEEO WILL
EXPERIENCE PERIODS OF MVFR CIGS IN SHOWERS...POSSIBLY MIXED WITH
SNOW DURING THE AFTERNOON. SIMILAR IMPACTS ARE EXPECTED FOR
KRIL...KEGE AND KASE AFTER 00Z/THURSDAY.

MEANWHILE...AHEAD OF THE FRONT GUSTY SOUTHWEST WINDS WILL GENERATE
SIGNIFICANT MECHANICAL TURBULENCE AND LEE MOUNTAIN WAVE TURBULENCE
ALONG AND INT THE LEE OF RIDGE LINES FROM 17Z TO 01Z/THURSDAY.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM MDT THURSDAY FOR
     COZ004-010-013.
UT...WINTER WEATHER ADVISORY UNTIL 9 PM MDT THIS EVENING FOR UTZ023.

&&

SHORT TERM...NL/EH
LONG TERM...NL
AVIATION...NL
Hazardous weather outlook, Oct 24, 5:45 AM MDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT WED OCT 24 2012

COZ001>014-017>023-UTZ022>025-027>029-251200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
545 AM MDT WED OCT 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL INCREASE AS THE DAY WEARS ON...SPREADING FROM THE
EASTERN UINTA MOUNTAINS ACROSS THE NORTHWEST COLORADO PLATEAU AND
INTO THE NORTHERN AND CENTRAL COLORADO MOUNTAINS. SNOW LEVELS WILL
LOWER DURING THE DAY REACHING MOUNTAIN BASES LATE THIS AFTERNOON
INTO THE EARLY EVENING. PERIODS OF SNOW WILL BRING ACCUMULATIONS
RANGING FROM 4 TO 8 INCHES ACROSS THE PARK...GORE AND ELK RANGES
AND THE FLAT TOPS BY SUNRISE THURSDAY. THE EASTERN UINTA MOUNTAINS
CAN EXPECT 3 TO 6 INCHES BY 9 PM THIS EVENING. IN ADDITION TO
SNOW...EXPECT A FEW THUNDERSTORMS TO DEVELOP DURING THE
AFTERNOON. ACROSS THE SOUTHERN HALF OF THE REGION...STRONG AND
GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT MOVING
SOUTHWARD THROUGH THE AREA WITH SOME GUSTS APPROACHING 45 MPH AT
TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SNOW WILL FALL ACROSS THE NORTHERN AND CENTRAL
MOUNTAINS THURSDAY AND THURSDAY NIGHT THOUGH ADDITIONAL
ACCUMULATIONS ARE EXPECTED TO BE LIGHT. A FEW SNOW SHOWERS WILL
LINGER ACROSS THE AREA FRIDAY BEFORE DIMINISHING FRIDAY NIGHT.
FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE REGION EARLY
SATURDAY WITH A SEASON ENDING FREEZE POSSIBLE FOR SOUTHEAST
UTAH...THE GRAND VALLEY...AND THE LOWER ELEVATIONS OF MONTEZUMA
AND DOLORES COUNTIES. A FEW LIGHT SNOW SHOWERS ARE POSSIBLE ACROSS
THE NORTHERN MOUNTAINS PERIODICALLY THROUGH THE WEEKEND...
OTHERWISE QUIET WEATHER WILL RETURN TO THE REGION INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN GRAND JUNCTION.

NL

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:02 PM MDTFreeze WarningGJTDolores, Montezuma, San Miguel18 hr
Oct 24, 3:02 PM MDTFreeze WarningGJTGarfield, Mesa42 hr

Nearby

Wind Advisories in Colorado, 2012Wind Advisories in Utah, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.